Alert archive / Kansas / Wind Advisories in 2018
Wind Advisory 20, NWS Wichita, KS
NWS Wichita, KS issued this wind advisory at Jun 2, 2018, 4:36 AM CDT for 10 counties in Kansas. It took effect at Jun 2, 2018, 9:00 AM CDT. It was in force for 93 min.
The area
The counties it named.
The facts
- Issued
- Jun 2, 2018, 4:36 AM CDT (09:36 UTC)
- In effect from
- Jun 2, 2018, 9:00 AM CDT
- Expired
- Jun 2, 2018, 10:33 AM CDT
- In force
- 93 min
- Issued by
- NWS Wichita, KS
Counties Barton County, KS, Ellsworth County, KS, Harper County, KS, Kingman County, KS, Lincoln County, KS, McPherson County, KS, Reno County, KS, Rice County, KS, Russell County, KS, Saline County, KS
The radar
The Wichita radar (KICT), 99 km from the middle of the area, began a volume at 09:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 9.6 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4303 J/kg
- Mixed-layer CIN
- -53 J/kg
- Mixed-layer LCL
- 2082 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 148 m²/s²
- 0-3 km storm-relative helicity
- 327 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 27.5
The text
As transmitted.
127 WWUS73 KICT 020936 NPWICT URGENT - WEATHER MESSAGE National Weather Service Wichita KS 436 AM CDT Sat Jun 2 2018 KSZ032-033-047>051-067-082-091-022000- /O.NEW.KICT.WI.Y.0020.180602T1400Z-180602T2000Z/ Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Reno- Kingman-Harper- Including the cities of Russell, Lincoln, Sylvan Grove, Great Bend, Ellsworth, Wilson, Salina, Lyons, Sterling, McPherson, Hutchinson, Kingman, Anthony, Harper, and Attica 436 AM CDT Sat Jun 2 2018 ...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 3 PM CDT THIS AFTERNOON... The National Weather Service in Wichita has issued a Wind Advisory, which is in effect from 9 AM this morning to 3 PM CDT this afternoon. * Winds...North 25 to 30 mph with gusts around 40 mph. * Timing...The strongest winds are expected between 10 AM and noon. * Impacts...Strong cross winds on east west road, including I-70 between Russell and Salina, highway 56 between Great Bend and Lyons, and highway 400 in Kingman county. This will require extra attention by drivers of high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A wind advisory means that sustained winds of at least 30 mph and/or wind gusts over 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
2 follow-up statements
845 WWUS73 KICT 020938 CCA NPWICT URGENT - WEATHER MESSAGE...CORRECTED National Weather Service Wichita KS 438 AM CDT Sat Jun 2 2018 KSZ032-033-047>051-067-082-091-022000- /O.COR.KICT.WI.Y.0020.180602T1400Z-180602T2000Z/ Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Reno- Kingman-Harper- Including the cities of Russell, Lincoln, Sylvan Grove, Great Bend, Ellsworth, Wilson, Salina, Lyons, Sterling, McPherson, Hutchinson, Kingman, Anthony, Harper, and Attica 438 AM CDT Sat Jun 2 2018 ...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 3 PM CDT THIS AFTERNOON... The National Weather Service in Wichita has issued a Wind Advisory, which is in effect from 9 AM this morning to 3 PM CDT this afternoon. * Winds...North 25 to 30 mph with gusts around 40 mph. * Timing...The strongest winds are expected between 10 AM and noon. * Impacts...Strong cross winds on east west road, including I-70 between Russell and Salina, highway 56 between Great Bend and McPherson, and highway 400 in Kingman county. This will require extra attention by drivers of high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A wind advisory means that sustained winds of at least 30 mph and/or wind gusts over 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Howerton
766 WWUS73 KICT 021533 NPWICT URGENT - WEATHER MESSAGE National Weather Service Wichita KS 1033 AM CDT Sat Jun 2 2018 KSZ032-033-047>051-067-082-091-021645- /O.CAN.KICT.WI.Y.0020.000000T0000Z-180602T2000Z/ Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Reno- Kingman-Harper- Including the cities of Russell, Lincoln, Sylvan Grove, Great Bend, Ellsworth, Wilson, Salina, Lyons, Sterling, McPherson, Hutchinson, Kingman, Anthony, Harper, and Attica 1033 AM CDT Sat Jun 2 2018 ...WIND ADVISORY IS CANCELLED... The National Weather Service in Wichita has cancelled the Wind Advisory. The conditions that prompted the wind advisory have abated. As such, the wind advisory has been canceled. $$ Metzger
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this wind advisory went out at Jun 2, 3:31 AM CDT, 1 hour 5 minutes earlier.
Area forecast discussion, Jun 2, 3:31 AM CDT, 1 hour 5 minutes before
Area Forecast Discussion National Weather Service Wichita KS 331 AM CDT Sat Jun 2 2018 .SHORT TERM...(Today through Monday night) Issued at 325 AM CDT Sat Jun 2 2018 Today: Complex pattern with elevated storms going in warm air advection and diffluent upper flow over Flint Hills and southeast KS. These should move out of the area before daybreak. Meanwhile outflow boundary has pushed well ahead of convection in northern KS with precipitation dwindling on western edge where capping is stronger. Still anticipate small pops warranted for northeastern edge of the forecast area area. Gusty north winds anticipated behind the front along with cooler temperatures. Winds go light and west tonight. Sunday-Monday: The cooler air will linger into Sunday as surface high pressure moves across the area. Return flow develops on Monday, with small chances for precipitation starting early Monday morning and continuing until daybreak Tuesday as shortwave moves through northwest flow. ECMWF with a slightly deeper/sharper shortwave is a bit more generous with precipitation than GFS. Temperatures will be limited by clouds and precipitation. -Howerton .LONG TERM...(Tuesday through Friday) Issued at 325 AM CDT Sat Jun 2 2018 The overall trend during this period is for upper ridge to build across the plains which suggest warming temperatures throughout the period. Both ECMWF/GFS suggest potential for mainly nocturnal MCSs from Wednesday night through end of the period. Forecastability of these at this time range is difficult. While confidence is high that storms will develop somewhere on the plains, timing/location within the forecast area is not. Suspect both high and low temperatures from Wed-Fri may be a bit low given thickness, unless significant clouds and/or precipitation occurs during the day. -Howerton && .AVIATION...(For the 06Z TAFS through 06Z Saturday night) Issued at 1207 AM CDT Sat Jun 2 2018 LLWS of 19040kt/20050kt are likely across all areas til a cold front surging ESE across KS causes the LLWS to weaken. As the front approaches KSLN, (+)TSRA that'll cross NE KS may clip the terminal. As such have introduced 3SM TSRA to KSLN from 10-12Z when/where MVFR cigs ~1,500ft now appear possible. The passing front would then induce a SHARP S/SW-N/NW windshift. The cold front should reach KRSL & KGBD ~10Z, KSLN, KHUT KICT ~12Z. Prior to the front's arrival, Sly winds sustained from 17-22kts with gusts ~25kts are likely across C & SC KS throughout the eve. After frontal passage, N/NW winds sustained ~22kts with gusts ~30kts are likely across C & SC KS until early Sat afternoon when some diminishment may occur. && .PRELIMINARY POINT TEMPS/POPS... Wichita-KICT 86 59 87 61 / 10 0 0 0 Hutchinson 84 58 86 61 / 0 0 0 0 Newton 83 59 86 61 / 10 0 0 0 ElDorado 84 56 84 60 / 10 0 0 0 Winfield-KWLD 86 57 86 60 / 0 0 0 0 Russell 82 56 86 61 / 0 0 0 10 Great Bend 83 56 85 61 / 0 0 0 10 Salina 83 58 87 62 / 0 0 0 10 McPherson 83 58 86 61 / 10 0 0 0 Coffeyville 89 57 86 59 / 10 0 0 0 Chanute 85 57 85 59 / 20 0 0 0 Iola 84 56 84 59 / 20 0 0 0 Parsons-KPPF 88 57 85 59 / 10 0 0 0 && .ICT WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...PJH LONG TERM...PJH AVIATION...EPS
Hazardous weather outlook, Jun 2, 4:26 AM CDT, 10 minutes before
Hazardous Weather Outlook National Weather Service Wichita KS 426 AM CDT Sat Jun 2 2018 KSZ032-033-047>053-067>072-082-083-091>096-098>100-030930- Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-Chase- Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-Harper- Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette- 426 AM CDT Sat Jun 2 2018 This hazardous weather outlook is for portions of Central Kansas, South Central Kansas and Southeast Kansas. .DAY ONE...Today and Tonight Thunderstorms move across areas roughly east of a line from Salina to El Dorado to Sedan Salina to Chanute this morning. The primary threat will be winds around 50 mph and brief heavy rain. The storms should exit the area by 10 AM. Strong north winds are expected behind the cold front later this morning. Sustained winds around 30 mph, with gusts over 40 mph, are expected west of a line from Salina to McPherson to Hutchinson to Anthony. The winds will diminish during the afternoon. .DAYS TWO THROUGH SEVEN...Sunday through Friday There will be multiple chances for thunderstorms next week, and some of these will be strong with small hail and winds around 50 mph. Thunderstorms are currently forecast from early Monday morning through daybreak Tuesday, Wednesday night and again Friday night. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated today or tonight. && For a graphical version of this information, see our webpage at: http://weather.gov/wichita/hwo/ Howerton
In the hours before
Special weather statement, Jun 2, 2:09 AM CDT, 2 hours 27 minutes before
Special Weather Statement
National Weather Service Wichita KS
209 AM CDT SAT JUN 2 2018
KSZ032-033-020815-
Russell KS-Lincoln KS-
209 AM CDT SAT JUN 2 2018
The National Weather Service in Wichita has issued a
* Significant Weather Advisory for...
Russell County in central Kansas...
Northern Lincoln County in central Kansas...
* Until 315 AM CDT
* At 204 AM CDT...National Weather Service meteorologists were
tracking a line of strong thunderstorms near Russell...moving
southeast at 35 mph.
Wind gusts of up to 45 mph will be possible ahead of the line of
thunderstorms even in areas where no precipitation is occuring.
Strong cross-winds are possible along I-70.
* Locations impacted include...
Russell, Lincoln, Lucas, Gorham, Sylvan Grove, Luray, Barnard,
Bunker Hill, Paradise, Waldo, Ash Grove, Russell Airport, Wilson
State Park and Wilson Lake.
LAT...LON 3922 9793 3914 9793 3873 9890 3884 9904
3913 9904 3913 9849 3922 9849
TIME...MOT...LOC 0707Z 314DEG 39KT 3897 9883
VAUGHANSpecial weather statement, Jun 2, 3:55 AM CDT, 41 minutes before
Special Weather Statement
National Weather Service Wichita KS
355 AM CDT SAT JUN 2 2018
KSZ049-051>053-021000-
McPherson KS-Marion KS-Chase KS-Saline KS-
355 AM CDT SAT JUN 2 2018
The National Weather Service in Wichita has issued a
* Significant Weather Advisory for...
Northern McPherson County in central Kansas...
Northern Marion County in central Kansas...
Northern Chase County in east central Kansas...
Saline County in central Kansas...
* Until 500 AM CDT
* At 350 AM CDT...National Weather Service meteorologists were
tracking a line of strong thunderstorms 6 miles south of
Bennington, or 8 miles north of Salina...moving south at 40 mph.
Wind gusts of up to 50 mph will be possible. In addition, gusty
winds are possible ahead of the line of thunderstorms even in areas
where no precipitation is occuring.
* Locations impacted include...
Salina, Lindsborg, Strong City, Marquette, Assaria, Gypsum,
Brookville, Smolan, Lincolnville, Ramona, New Cambria, Durham,
Tampa, Falun, Glendale, Lost Springs, Bridgeport, Kipp, Salina
Airport and Hymer.
LAT...LON 3896 9738 3861 9737 3861 9693 3852 9693
3852 9635 3838 9635 3841 9792 3896 9792
TIME...MOT...LOC 0853Z 339DEG 44KT 3894 9762
VAUGHANThe office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 2, 2:09 AM CDT | Special Weather Statement | ICT | Lincoln, Russell | 66 min |
| Jun 2, 3:55 AM CDT | Special Weather Statement | ICT | Saline | 65 min |
| Jun 2, 5:03 AM CDT | Special Weather Statement | ICT | Chase, Marion | 42 min |
| Jun 2, 5:39 AM CDT | Special Weather Statement | ICT | Greenwood, Woodson | 51 min |
| Jun 2, 6:03 AM CDT | Severe Thunderstorm Warning | ICT | Allen, Greenwood, Woodson | 57 min |
| Jun 2, 6:59 AM CDT | Special Weather Statement | ICT | Allen, Neosho | 31 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.